Alert archive / Louisiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 69, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 14, 2006, 12:37 PM CDT for Vermilion Parish, Louisiana. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2006, 12:37 PM CDT (17:37 UTC)
- Expired
- May 14, 2006, 1:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Vermilion Parish, LA
The radar
The Lake Charles radar (KLCH), 99 km from the middle of the area, began a volume at 17:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 9:25 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 5.6 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2031 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 579 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 141737
SVRLCH
LAC113-141830-
/O.NEW.KLCH.SV.W.0069.060514T1737Z-060514T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1237 PM CDT SUN MAY 14 2006
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
VERMILION PARISH IN SOUTHWEST LOUISIANA
* UNTIL 130 PM CDT
* AT 1237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11
MILES SOUTH OF GUEYDAN...AND MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR...
PECAN ISLAND BY 1250 PM CDT
KAPLAN BY 100 PM CDT
FORKED ISLAND BY 105 PM CDT
MEAUX BY 115 PM CDT
MAURICE BY 120 PM CDT
ABBEVILLE BY 125 PM CDT
SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 3010 9260 2963 9260 2962 9211 2967 9213
2970 9218 2977 9221 2978 9216 2981 9199
2985 9197 2997 9200 3004 9197 3008 9205
3014 9216 3013 9230 3006 9241
$$
K. KUYPER1 follow-up statement
000
WWUS54 KLCH 141817
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
117 PM CDT SUN MAY 14 2006
LAC113-141830-
/O.CON.KLCH.SV.W.0069.000000T0000Z-060514T1830Z/
VERMILION LA-
117 PM CDT SUN MAY 14 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 130 PM CDT FOR
VERMILION PARISH...
AT 110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FORKED ISLAND..MOVING
EAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL CENTRAL VERMILION PARISH WEST OF VERMILION BAY AT 130 PM CDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT SUNDAY
AFTERNOON FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 2991 9241 2957 9239 2956 9232 2955 9226
2960 9213 2967 9213 2969 9219 2977 9221
2978 9212 2975 9211 2981 9198 2990 9198
$$
K. KUYPERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 9:32 AM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, May 14, 9:32 AM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
932 AM CDT SUN MAY 14 2006
.UPDATE...
UPDATED GRIDS AND ZONES FOR SEVERE THUNDERSTORM WATCH #349 THROUGH
5 PM. SEVERE WEATHER ONGOING WITH NUMEROUS REPORTS OF LARGE HAIL
ACROSS LAKES REGION OF SOUTHEAST TEXAS. ALTHOUGH CURRENT
THUNDERSTORMS WILL LIKELY WEAKEN LATER THIS
MORNING...REDEVELOPMENT IS ANTICIPATED LATER THIS AFTERNOON.
DUE TO CLOUD COVER FROM THUNDERSTORM COMPLEX...HAVE LOWERED MAX
TEMPS FOR TODAY. ALSO...WINDS AND SEAS HAVE FALLEN BELOW SMALL
CRAFT ADVISORY CRITERIA IN OFFSHORE WATERS...BUT WILL RAMP UP
AGAIN LATER TONIGHT AND TOMORROW AS COLD FRONT PUSHES INTO
OFFSHORE WATERS. HAVE ADJUSTED SCA TO OVERNIGHT HOURS THROUGH
MONDAY.
&&
.PREV DISCUSSION... (ISSUED 340 AM CDT SUN MAY 14 2006)
DISCUSSION...
COLD FRONT CURRENTLY ACROSS C OK THIS MORNING...WITH A DECENT
UPPER AIR DISTURBANCE RACING SE ACROSS THE ARKLATEX...SETTING OFF
SVR TSRA EARLIER. THE TSRA HAS MARKEDLY DIMINISHED IN INTENSITY
OVER THE LAST HOUR...BUT STILL EXPECT SCT TSRA TO EITHER MAKE IT
OR REDEVELOP ACROSS INLAND SE TX LAKES REGION/C LA AS THE UPPER LEVEL
DISTURBANCE GENERATES ADDITIONAL LIFT. THE CHANCE FOR TSRA WILL
INCREASE ONCE AGAIN NEAR AND AHEAD OF FROPA LATER THIS AFTERNOON
AND EVENING. SPC HAS MOST OF THE AREA IN A SLIGHT RISK TODAY...SO
WORDED GUSTY WINDS AND SMALL HAIL IN THE FORECAST.
NO PRECIP IS EXPECTED FOR THE REMAINDER OF THE WEEK AFTER MON. THE
EASTERN U.S. WILL BE DOMINATED BY A RATHER LARGE LONGWAVE TROF
MOST OF THIS UPCOMING WEEK...KEEPING OUR AREA UNDER GENERALLY NW
FLOW ALOFT. THIS WILL ALSO ALLOW FOR ANOTHER RE-INFORCING SHOT OF
COOL CANADIAN AIR BY WED...KEEPING LOWER DEWPTS ACROSS THE AREA
WHICH WILL LEAD TO NIGHTIME TEMPS AVERAGING 5-10 DEGREES BELOW
NORMAL FOR MOST OF THIS UPCOMING WORKWEEK.
DML
AVIATION...
EXPECT SCT-BKN CEILINGS RANGING FROM 2000-2500FT THIS
MORNING...GRADUALLY FILLING IN AFTER SUNRISE AS THE UPPER LEVEL
DISTURBANCE GENERATES ADDITIONAL LIFT AND SCT TSRA.
DML
MARINE...
SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR THE COASTAL WATERS FROM
THE LOWER ATCHAFALAYA RIVER TO HIGH ISLAND OUT 60 NAUTICAL MILES
FOR A COUPLE OF REASONS. ONE...THE LLJ HAS SET UP NICELY WITH S
WINDS IN THE 20-25 KNOT RANGE NOW. TWO...POST FRONTAL N WINDS LATE
TONIGHT AND THROUGH MON.
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...SEVERE THUNDERSTORM WATCH UNTIL 5 PM SUNDAY FOR THE FOLLOWING
ZONES: ACADIA...ALLEN...AVOYELLES...BEAUREGARD...
CALCASIEU...CAMERON...EVANGELINE...IBERIA...JEFFERSON
DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST.
LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION...AND
VERNON.
TX...SEVERE THUNDERSTORM WATCH UNTIL 5 PM SUNDAY FOR THE FOLLOWING
ZONES: HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND
TYLER.
GM...SCA ALL MARINE ZONES FROM 12 AM MONDAY THROUGH 7 PM MONDAY.
&&
05Hazardous weather outlook, May 14, 3:45 AM CDT, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 345 AM CDT SUN MAY 14 2006 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-151100- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 345 AM CDT SUN MAY 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE AND SUBSEQUENT COOL FRONT WILL SET OFF SCATTERED SHOWERS AND THUNDERSTORMS TODAY...WITH A FEW OF THESE STORMS POSSIBLY SEVERE. THE MAIN WEATHER THREAT WOULD BE LARGE HAIL AND DAMAGING WINDS LATER THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ONCE THE COOL FRONT MOVES THROUGH...NO PRECIPITATION IS EXPECTED FOR THE REMAINDER OF THE WEEK. EXPECT COOLER THAN NORMAL CONDITIONS TO PREVAIL...ESPECIALLY AT NIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.
In the hours before
Local storm report, May 14, 11:03 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1103 AM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 AM HAIL MOSS BLUFF 30.30N 93.20W
05/14/2006 E0.75 INCH CALCASIEU LA PUBLIC
LARGE LIMBS BLOWN DOWN.
1100 AM HAIL 2 W MOSS BLUFF 30.30N 93.24W
05/14/2006 M1.00 INCH CALCASIEU LA PARK/FOREST SRVC
REPORTED AT SAM HOUSTON JONES SP.
&&
MOGGEDLocal storm report, May 14, 11:07 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1107 AM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1106 AM HAIL 1 N MOSS BLUFF 30.32N 93.20W
05/14/2006 E0.88 INCH CALCASIEU LA PUBLIC
&&
K. KUYPERLocal storm report, May 14, 11:28 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1128 AM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM HAIL 5 WSW RAGLEY 30.48N 93.31W
05/14/2006 M0.75 INCH BEAUREGARD LA PUBLIC
REPORTED BY TEMPLE INLAND.
&&
MOGGEDLocal storm report, May 14, 11:29 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1129 AM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 AM HAIL MOSS BLUFF 30.30N 93.20W
05/14/2006 E1.75 INCH CALCASIEU LA PUBLIC
&&
K. KUYPERLocal storm report, May 14, 11:51 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1151 AM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 AM TSTM WND DMG 2 SW BUNA 30.42N 93.99W
05/14/2006 JASPER TX LAW ENFORCEMENT
TREE REPORTED DOWN ON ROAD
&&
K. KUYPERLocal storm report, May 14, 12:13 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1213 PM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1211 PM MARINE TSTM WIND 17 SE CAMERON 29.62N 93.10W
05/14/2006 M40 MPH GMZ452 LA PUBLIC
REPORTED BY PLATFORM IN WEST CAMERON BLOCK 71.
&&
MOGGEDThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 9:55 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 50 min |
| May 14, 10:30 AM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 60 min |
| May 14, 11:24 AM CDT | Special Marine Warning | LCH | 66 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.